Lisinopril (Zestril) when is the best time to take it?

Hi everybody,
For the last 2 months or so my BP has gone up from around 120 to 130/140/150. My general practitioner prescribed 5 mg of Lisinopril already a month ago, which I have been reluctant to take (I am very drug sensitive). My doctor never goes into specifics when and how to take a new drug -just take one a day...
So, I finally decided to take the drug.
I am currently on Metoprolol Suc XL 25 mg, 81 mg Aspirin, 75 mg Plavix and 10 mg Crestor.
Has anyone taken Lisinopril for high BP, and are there any suggestions as to what would be the best time during the day to take it??
One of the reasons for my question is, that for 2 years I had been taking the Toprol in the a.m. and felt so lousy. Then I learned here that taking it at night would be better--and it made all the difference in the world for me. My GP never told me that.
One more thing; I have no idea why the sudden high BP. I have the same routine: good diet, not over weight, exercise Mondays through Fridays for about an hour at Rehab.
I sure would welcome some suggestions. Also, I got a little scared reading all the cautions on the patient prescription information printout for the Lisinopril.

Report post

10 replies. Join the discussion

Dear Renate,

I take all my meds at night before sleep. Definitely helps with side effects.

Is there some other reason besides BP that you are taking an ace inhibitor? However, 5 mg. is a very low dosage. You might want to temporarily try taking all meds at night except the Lisinopril (take in AM) to discriminate between side effects.

May the Blessings Be!

Sherrie

Report post

Hi Renate

Yikes, your cardiac history is truly complex! You have been through the wringer and back, a few times.

And to address Sherrie's question about 'why take an ACE inhibitor now' :

"ACE inhibitors block angiotensin converting enzyme, and thereby produce numerous salutary effects on the cardiovascular system. This class of drugs significantly improves long-term survival among survivors of acute myocardial infarction, and in addition reduces the incidence of heart failure, recurrent heart attacks, stroke, and sudden death. These drugs are a “must” for survivors of heart attacks..."

You might find this link interesting - what happens after a heart attack at: http://heartdisease.about.com/cs/heartattacks/a/MIlate.htm

I also wanted to add that your pharmacist can be a terrific resource for when/how to take meds, interactions, etc.

Those drug side effect warnings can be frightening, but remember that legally, manufacturers MUST list all potential issues even those with very small incidents of reporting.

Good luck - keep us posted!
XOXOXO

Report post

I take my Zetstril at night along with my second dose of Coreg and Crestor. My cardio explained that he wanted my blood pressure to be low at night and upon awakening so that my my body could rest.

Report post

Kennarina,

Hi there. So sorry you have to go through this drug experimentation, sometimes, I can feel like a guinny pig (spelling?)

If you can take this drug and it works for you in the big picture and your body can learn to tollerate it, then it would be good I think because its side effects though many, are basically not life threatening. Alternatives, can be more serious. For instance, I am going on a very treaturous drug because my BP is too low for Lisinopril. My range is always 80/50 and below. So Amiodarone is being recommended, but has very serious problems. But, it is all my cardiologists feel will work.

The other thing that stood out is that I was wondering if you had a cardiologist or if you were just seeing a GP. The treatment for this disease complicated, and I was hoping you had a cardiologist who studies this stuff all the time. It is sort of like going to my GP once for psychological problems, and he gave me the wrong dose for an antidepressant, and it was a disaster. They really do have their limitations.

I hope you are feeling better soon, and find that "magic" pill...I am...ha.

Best of luck...
kardia

Report post

Hi Renate....

Forgive me I copied down the wrong name for the reply I sent to you, forgive me...

Confusion is part of this distraction I have as well with this whole thing....so sorry....

kardia

Report post

I take 5mg lisinipril in the morning. My BP runs in the 90's over the 50's/60's. Side effects are minimal.

Nancy

Report post

i take mine at night as well i was taking twice a day and i kept having very low bp so they changed to one a day at night.......... not sure i helped much but hopefully i didas for side effects i believe no matter when u take your meds you are gonna have side effects and let me tell ya sometimes the side effects are not good...........when the started me on coreg about 7 years ago it took almost 6 months to get the dosage right and for 6 months i had so many side effects and finally i told my cardio lets get to the bottom of this NOW youcan say well lets try this dose i try and i feell the side effects ........i dont play and i dont wnat to be played...............



god bless
surviving heart disease one day at a time

nanamo

Report post

I've been on Lisinopril 5mg for a couple of years. I take it at night so I can keep the time consistant, I'm bad in the am about the same time every day. I've never really had any major side effects from any of my cardiac meds other than the Niacin "burn" (flushing). Even with the messed up heart, my BP has been good (130/80-ish). I'd give it an A.

Report post

Thank you all so very much for your replies. It sure helped.
I took my first dose on Wednesday night and already Thursday early morning (7:15) at Rehab my BP was 128/68 and this morning at that time it was110/64. It sure worked fast.
Right now I am dealing with some dizziness and nausea --just in the morning. I think that my body will just have to get used to the new medication. I am thinking that if the BP stays that low and dizziness continues, I might try to break the pill in half and take 2.5 mg. But first, I will give the full dose a try.
Thanks, again. Renate

Report post

Hi,

I take 30 MG of Lisinipril in the morning and off I go to the Health Club. I have no reaction to this dose.

In the evening I take 150mg Toprol Suc. and no problems with that either.

I don't know why my doses are so high but it is working for me.

Christine

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.